Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 394, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 22, 2003, 8:51 AM CDT for Giles County, Lincoln County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2003, 8:51 AM CDT (13:51 UTC)
- Expired
- Jul 22, 2003, 9:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Giles County, TN, Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
364 WUUS54 KOHX 221351 SVRBNA TNC055-103-221445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 849 AM CDT TUE JUL 22 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GILES COUNTY IN TENNESSEE LINCOLN COUNTY IN TENNESSEE * UNTIL 945 AM CDT * AT 842 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORMS MOVING THROUGH GILES COUNTY AND WILL MOVE INTO LINCOLN SHORTLY. THE SEVERE STORMS ARE MOVING EAST AT 25 MPH. DAMAGING WINDS AND LARGE HAIL WILL BE ASSOCIATED WITHT THESE STORMS. * THE SEVERE THUNDERSTORM WILL BE NEAR... PULASKI AROUND 900 AM CDT FAYETTEVILLE AROUND 925 AM CDT * OTHER LOCATIONS IN THE WARNING INCLUDE ELKTON AND PETERSBURG SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. && LAT...LON 3535 8719 3506 8717 3502 8632 3532 8645 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:40 AM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jul 22, 3:40 AM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 340 AM CDT TUE JUL 22 2003 THIS MORNING ISOLATED THUNDERSTORMS AND SCATTERED RAIN SHOWERS WERE MOVING OUT OF THE CUMBERLAND PLATEAU REGION OF MIDDLE TENNESSEE. ELSEWHERE OVER THE REGION...CLOUDY TO PARTLY CLOUDY SKIES... TEMPERATURES RANGING FROM 67 TO 73 WITH LESS THAN 8 MPH SOUTH TO SOUTHWESTERLY WINDS. A SURFACE COLD FRONT IS LOCATED ALONG THE MISSISSIPPI RIVER IN NORTHWEST TENNESSEE AND EXTENDS ALONG THE NORTHERN KENTUCKY BORDER TO OHIO. THIS FRONT WILL ENTER EXTREME NORTHWEST MIDDLE TENNESSEE THIS MORNING AND PUSH THROUGH MIDDLE TENNESSEE BY LATE THIS AFTERNOON. THIS FRONT WILL BRING IN A LIKELY CHANCE OF PRECIPITATION TODAY TO THE MID STATE. MODELS SHOW GOOD LIFTED INDICES AND AIDED BY SURFACE HEATING THERE WILL BE ANOTHER ROUND OF STRONG THUNDERSTORMS LIKELY TODAY. THE SOUTHEAST ZONES WILL HAVE THE GREATEST CHANCE OF SEVERE WEATHER AS THE FRONT WILL MATCH UP WITH THE HIGHER INSTABILITIES THIS AFTERNOON. AFTER THE FRONTAL PASSAGE MAX AND MIN TEMPERATURES WILL DROP TO AROUND 10 DEGREES COOLER THAN CLIMATOLOGY FOR THE NEXT COUPLE OF DAYS. UPPER LEVEL FEATURES HAS THE 500 MB TROUGH MOVING THROUGH THE MID STATE WEDNESDAY RE-ENFORCING THE COOLER AND DRYING AIR OVER MIDDLE TENNESSEE. BNA TB 080/065 078/064 085 3164- CSV TB 077/060 075/058 079 31662 .BNA...NONE. 31
Hazardous weather outlook, Jul 22, 5:30 AM CDT, 3 hours 21 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-231000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY AS AN APPROACHING COLD FRONT INTERACTS WITH MOIST AND UNSTABLE AIR. SOME STORMS MAY BE SEVERE. THE HIGHEST PROBABILITY FOR SEVERE WEATHER WILL BE DURING THE AFTERNOON AND EVENING...MAINLY FOR AREAS SOUTH AND EAST OF NASHVILLE. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:41 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 64 min |
| Jul 22, 9:02 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Lincoln, Wayne | 3 hr |
| Jul 22, 9:33 AM CDT | Severe Thunderstorm Warning | OHX | Franklin, Moore | 42 min |
| Jul 22, 9:54 AM CDT | Flash Flood Warning | OHX | Franklin, Moore | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.